MAUDE Adverse Event Report: Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; analyzer, chemistry (photometric, discrete), for clinical use

Beckman Coulter, Inc Access High Sensitivity Troponin I reagent; analyzer, chemistry (photometric, discrete), for clinical use
Catalog Number B52699
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 21 oct 2025, the customer reported discrepancies between initial hstni (high sensitive troponin) results and subsequent ones for two patients when run on their access 2 analyzer part number (pn) 81600n, serial number (sn) (b)(6).There was no report of injury/delay or death related to the reported issue.There was no a change to patient treatment as a result of the output from the device.One false high result for hstni for a pregnant patient, result was expected to be lower than initial result.Customer reported also one false low result for hstni on sample that was expected to be of higher result due to patient clinical history.Customer reported that previous result from this patient was 7137 ng/l, patient has a history of high values, and a low value would be very suspicious.Sample 1 patient 1 from (b)(6) 2025, initial result was 9431.09 ng/l.Sample was ran in duplicate in another access 2 analyzer, sn (b)(6), generating a result of less than 2 ng/l.Another result from second sample run in sn (b)(6) generated a result of < 2.00 ng/l.Sample was ran again on access sn (b)(6) on (b)(6) 2025 with a result of < 2.00 ng/l.O sample patient 2 from (b)(6) 2025 generated a result of < 2.00 ng/l.Sample was run in access sn (b)(6).Sample was repeated on (b)(6) 2025 with a result of 9038.83 ng/l.There's a concern that results could have been swapped due to a procedural or instrument error, especially given that some results appeared auto-verified incorrectly.The customer technical support (cts) instructed the customer to perform a system check on the instrument and run 15 replicates of quality controls to assess instrument precision.The customer expects further clarification on why the sample results were swapped or incorrect and what steps will be taken to ensure this does not happen again.Patient sample was collected on a lithium heparin tube; sample was less than one hour old with normal appearance.Sample was centrifuged at a speed of 1300 rpm for five minutes.Cts assisted the customer via phone.
 
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4, a5 and a6: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: no hardware errors or other sample/assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.Customer ran precision and a system check, which passed without an issue.Upon further investigation, customer found that the samples were likely switched somehow in the laboratory causing mismatched results.Customer will remain vigilant about sample handling and will continue to monitor results.No other assay issues were reported in conjunction with this event.No further issue was reported by the customer.In conclusion, user error is the probable cause of this event.Retrospective mdr submission under capa-001570.The complaint was reassessed using beckman coulter's revised mdr malfunction reportability methodology and was determined to be reportable.This report is being submitted as part of capa-001570 remediation activities.

Brand Name
Access High Sensitivity Troponin I reagent
Common Device Name
analyzer, chemistry (photometric, discrete), for clinical use
Manufacturer (Section D)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
+1(952)491-6938
MDR Report Key50916463
Report Number2122870-2026-00338
Device Sequence Number5544779
Product Code JJE
UDI-Device Identifier15099590707194
UDI-Public(01)15099590707194(17)251231(11)241231(10)440395
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172787
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberB52699
Device Lot Number440395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown